Skip to main content »

Trinity College Dublin

School of Mathematics

Publications of Richard M. Timoney

  1. Bloch functions in several complex variables, Ph.D. thesis, University of Illinois, 1978.

  2. A necessary and sufficient condition for Bloch functions, Proceedings of the American Mathematical Society, 71 (1978), 263-266.

  3. (with L.A. Rubel) An extremal property of the Bloch space, Proceedings of the American Mathematical Society, 75 (1979), 45-49.

  4. An example of a Bloch function, International Journal of Mathematics and Mathematical Sciences, 2 (1979), 147-150.

  5. Bloch functions in several complex variables, I, Bulletin of the London Mathematical Society, 12 (1980), 241-267.

  6. Bloch functions in several complex variables, II, Journal für die reine und angewandte Mathematik, 319 (1980), 1-22.

  7. (with G. Bennett and D.A. Stegenga) Coefficients of Bloch and Lipschitz functions, Illinois Journal of Mathematics, 25 (1981), 520-531.

  8. Maximal invariant spaces of analytic functions, Indiana University Mathematical Journal, 31 (1982), 651-663.

  9. (with T. Barton and S. Dineen) Bounded Reinhardt domains in Banach spaces, Compositio Mathematica, 59 (1986) 265-321.

  10. Reinhardt decompositions of operator matrix spaces, (in ``Report on the Dublin Matrix Theory Conference, March 1984'') Linear Algebra and its Applications, 68 (1985) 255-258.

  11. (with S. Dineen and J.P. Vigué) Pseudodistances invariantes sur les domaines convexes d'un espace localement convexe, Annali della Scuola Normale Superiore di Pisa, 12 (1985) 515-529.

  12. (with T. Barton) Weak*-continuity of Jordan triple products and its applications, Mathematica Scandinavica, 59 (1986) 177-191.

  13. (with S. Dineen) Irreducible domains in Banach spaces, Israel Journal of Mathematics, 57 (1987) 327-346.

  14. (with J. Cima) The Dunford Pettis property for certain planar uniform algebras, Michigan Mathematical Journal, 34 (1987) 99-104.

  15. (with S. Dineen and M. Klimek) Biholomorphic mappings and Banach function modules, Journal für die reine und angewandte Mathematik, 387 (1988) 122-147.

  16. Weak*-continuity of Jordan triple products and applications, Seminaire d'Analyse Fonctionelle Paris VI-VII 1985/1986/1987 pages 39-49, Publications Mathématiques de l'Université Paris VII.

  17. The Dunford-Pettis property for certain planar uniform algebras, Seminaire d'Analyse Fonctionelle Paris VI-VII 1985/1986/1987 pages 51-65, Publications Mathématiques de l'Université Paris VII.

  18. (with S. Dineen) The centroid of a JB*-triple system, Mathematica Scandinavica, 62 (1988) 327-342.

  19. (with S. Dineen) Absolute bases, tensor products and a theorem of Bohr, Studia Mathematica, 94 (1989) 227-234.

  20. Natural function spaces, Journal of the London Mathematical Society, (2) 41 (1990) 78-88.

  21. (with S. Dineen) The algebraic metric of Harris on JB*-triple systems, Proceedings of the Royal Irish Academy 90A (1990) 83-87.

  22. (with S. Dineen) On a problem of H. Bohr, Bulletin de la Société Royale des Sciences de Liége 60 (1991) 401--404.

  23. (with S. Dineen) Extremal problems for the Schwarz lemma, Arkiv för matematik 30 (1992) 61-81. 1989.

  24. (with S. Dineen) Complex geodesics on convex domains, in Progress in Functional Analysis, Amsterdam, North-Holland, 1992, 333-365. (Version with tyographical corrections arXiv:0907.1194v1 [math.FA].)

  25. (with S. Dineen, J. F. Feinstein and A. G. O'Farrell) A fixed-point theorem for holomorphic maps, Proceedings of the Royal Irish Academy 94A (1994) 77-84.

  26. The construction of an interactive LaTeX translator for mathematical formulae, Euromath Bulletin 1 No. 2 (1994) 103-110.

  27. Euromath system: alphabets and fonts, J. Computational Technologies, 2 No. 3 (1997) 73-79.

  28. A note on positivity of elementary operators, Bulletin of the London Mathematical Society, 32 (2000) 229-234.

  29. An internal characterisation of complete positivity for elementary operators, Proceedings of the Edinburgh Mathematical Society 45 (2002) 285-300.

  30. Norms of elementary operators , Bulletin of the Irish Mathematical Society 46 (2001) 13-17.

  31. Computing the Norms of Elementary Operators, Illinois Journal of Mathematics 47 (2003) 1207-1226.

  32. Norms and CB Norms of Jordan Elementary Operators, Bulletin des Sciences Mathématiques 127 (2003) 597-609.

  33. (with Robert J. Archbold and Douglas W. B. Somerset) On the central Haagerup tensor product and completely bounded mappings of a C*-algebra, Journal of Functional Analysis 226 (2005) 406-428.

  34. Some formulae for norms of elementary operators, Journal of Operator Theory 57 (2007) 121 - 145. (preprint version arXiv:math/0509491v1 [math.OA]).

  35. (with Baoqiang Yan) Positive solutions for nonlinear singular boundary value problems on the half line, International Journal of Mathematical Analysis, 1 (2007) 1189 - 1208.

  36. (with Robert J. Archbold and Douglas W. B. Somerset) Completely bounded mappings and simplicial complex structure in the primitive ideal space of a C*-algebra, Transactions of the American Mathematical Society, 361 (2009), 1397-1427.

  37. (with Robert J. Archbold and Douglas W. B. Somerset) Factorial states, upper multiplicity and norms of elementary operators, Journal of the London Mathematical Society, 78 (2008) 707-722 (2008; doi: 10.1112/jlms/jdn051).

  38. (with John E. McCarthy) Polynomial inequalities for non-commuting operators, Electronic Journal of Linear Algebra 20 (2010) 506--518.

  39. (with D. Kitson) Operator ranges and spaceability Journal of Mathematical Analysis and its Applications 378 (2011) 680-686 http://dx.doi.org/doi:10.1016/j.jmaa.2010.12.061

  40. (with L. J. Bunce and B. Feely) Operator space structure of JC*-triples and TROs, I Mathmatische Zeitschrift 270 (2012) 961-982. http://dx.doi.org/10.1007/s00209-010-0834-y (preprint version arXiv:1007.1085 [math.OA]).

  41. Computation versus formulae for norms of elementary operators, Elementary Operators and Their Applications (doi: 10.1007/978-3-0348-0037-2), Springer Basel AG (2011), Operator Theory: Advances and Applications, Vol. 212, (R. E. Curto and M. Mathieu (Eds.)) pages 133-150. Proceedings of `3rd International Workshop on Elementary Operators and their Applications (ElOp2009)'.

  42. (with L. J. Bunce) On the operator space structure of Hilbert spaces, Bulletin of the London Mathematical Society 43 (2011) 1205-1218; doi: 10.1112/blms/bdr054

  43. (with Rupert H. Levene) Completely bounded norms of right module maps Linear Algebra and its Applications 436 (2012) 1406-1424 ( doi:10.1016/j.laa.2011.08.036). Preprint arXiv:1102.4255v1 [math.FA].
    Corrigendum: Linear Algebra and its Applications 505 (2016) 387-389, doi:10.1016/j.laa.2016.05.016.

  44. (with L. J. Bunce) On the universal TRO of a JC*-triple, ideals, and tensor products, Quarterly Journal of Mathematics 64 (2013), 327-340. (doi: 10.1093/qmath/has011).

  45. (with L. J. Bunce) Universally reversible JC*-triples and operator spaces, Journal of the London Mathematical Society (2) 88 (2013), 271-293. (doi:10.1112/jlms/jdt016)

  46. (with John E. McCarthy) NC Automorphisms of nc-bounded domains, Proceedings of the Royal Society of Edinburgh: Section A Mathematics 146 (2016) 1037-1045. DOI: 10.1017/S0308210515000748

  47. (with Ilja Gogić) The closure of two-sided multiplications on C*-algebras and phantom line bundles, International Mathematics Research Notices (advance access, First published online: December 26, 2016). DOI: 10.1093/imrn/rnw248

Edited

Book review

Obituaries

Article on Policy

Expository articles

  1. Is Nevanlinna theory dead? - an essay, Irish Mathematical Society Newsletter, no. 7 (March 1983), 60-66.

  2. Projects in Mathematics, Irish Mathematics Teachers Association Newsletter, no. 59 (October 1985) 10-15.

  3. (with A. Jakubowski, D. Simson, T. M. Wolniewicz and H. Lenzing) An East-West cooperation project, Euromath Bulletin 1 No. 2 (1994) 111-115.

  4. (with H. Lenzing and B. von Sydow) Preparing for the future, the new Euromath System, Euromath Bulletin 2 No. 1 (1996), 19-26.

  5. (with M. Gorecka and T. M. Wolniewicz) The Euromath Interface to X.500 Directory Services, Euromath Bulletin 2 No. 1 (1996), 27-30.

  6. Pisier's operator Hilbert space, Technical report TCDMATH 97-02 (1997).

  7. Style sheet languages and mathematical material, paper presented at the workshop ``Electronic Publishing Systems for Science and Education'' held at Pereslavl-Zalessky, Russia, May 12-14, 1998.

Richard M. Timoney